Alert archive / Texas / High Surf Advisories in 2020

High Surf Advisory 2, NWS Brownsville, TX

July 25, 2020Kenedy County, Texas

NWS Brownsville, TX issued this high surf advisory at Jul 25, 2020, 4:00 AM CDT for Kenedy County, Texas. It was in force for 53 hr.

The area

The counties it named.

The facts

Issued
Jul 25, 2020, 4:00 AM CDT (09:00 UTC)
Expired
Jul 27, 2020, 8:38 AM CDT
In force
53 hr
Issued by
NWS Brownsville, TX

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2020-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1066 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2020-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1066 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1459 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

192 
WHUS44 KBRO 250900
CFWBRO

Coastal Hazard Message
National Weather Service Brownsville TX
400 AM CDT Sat Jul 25 2020

TXZ351-251000-
/O.CAN.KBRO.CF.Y.0006.000000T0000Z-200727T0000Z/
Coastal Kenedy-
400 AM CDT Sat Jul 25 2020

...COASTAL FLOOD ADVISORY IS CANCELLED...

The Coastal Flood Advisory has been replaced with a Storm Surge
Warning.

$$

TXZ256-257-251700-
/O.NEW.KBRO.SU.Y.0002.200725T0900Z-200727T1200Z/
/O.NEW.KBRO.RP.S.0003.200725T0900Z-200727T1200Z/
/O.CON.KBRO.CF.Y.0006.000000T0000Z-200727T0000Z/
Coastal Willacy-Coastal Cameron-
400 AM CDT Sat Jul 25 2020

...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM CDT MONDAY...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 7 AM CDT MONDAY... 
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT 
SUNDAY...

* WHAT...For the High Surf Advisory, large breaking waves of 4 to
  9 feet expected in the surf zone. For the Coastal Flood 
  Advisory, minor coastal flooding expected. For the High Rip 
  Current Risk, dangerous rip currents expected.

* WHERE...Coastal Willacy and Coastal Cameron Counties.

* WHEN...For the High Surf Advisory, until 7 AM CDT Monday. For
  the Coastal Flood Advisory, until 7 PM CDT Sunday. For the High
  Rip Current Risk, until 7 AM CDT Monday.

* IMPACTS...Nuisance flooding is expected, with water reaching or
  pushing into the dunes on South Padre Island. Vehicles, except
  those with four wheel drive and high wheel bases, will be unable
  to be driven on the beach. This includes locations north of
  Public Beach Access #3. Minor to moderate beach erosion is
  expected. Dangerous swimming and surfing conditions can be
  expected. Rip currents can sweep even the best swimmers away
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

Swimmers should remain out of the water due to dangerous surf 
conditions.

&&

$$
6 follow-up statements
545 
WHUS44 KBRO 251654 AAA
CFWBRO

Coastal Hazard Message...UPDATED
National Weather Service Brownsville TX
1154 AM CDT Sat Jul 25 2020

TXZ256-257-260100-
/O.EXT.KBRO.SU.Y.0002.000000T0000Z-200727T1400Z/
/O.EXT.KBRO.RP.S.0003.000000T0000Z-200727T1400Z/
/O.CON.KBRO.CF.Y.0006.000000T0000Z-200727T0000Z/
Coastal Willacy-Coastal Cameron-
1154 AM CDT Sat Jul 25 2020

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 AM CDT MONDAY...
...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH MONDAY MORNING...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
SUNDAY...

* WHAT...For the High Surf Advisory, large breaking waves of 4 
  to 11 feet in the surf zone. For the Coastal Flood Advisory, 
  minor coastal flooding. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...Coastal Cameron and Coastal Willacy Counties.

* WHEN...For the High Surf Advisory, until 9 AM CDT Monday. For 
  the Coastal Flood Advisory, until 7 PM CDT Sunday. For the 
  High Rip Current Risk, through Monday morning.

* IMPACTS...Nuisance flooding is expected, with water reaching 
  or pushing into the dunes on South Padre Island. Vehicles, 
  except those with four wheel drive and high wheel bases, will 
  be unable to be driven on the beach. This includes locations 
  north of Public Beach Access #3. Minor to moderate beach 
  erosion is expected. Dangerous swimming and surfing conditions 
  and localized beach erosion. Rip currents can sweep even the 
  best swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
051 
WHUS44 KBRO 260950
CFWBRO

Coastal Hazard Message
National Weather Service Brownsville TX
450 AM CDT Sun Jul 26 2020

TXZ351-261800-
/O.EXA.KBRO.CF.Y.0006.000000T0000Z-200727T0000Z/
/O.EXA.KBRO.SU.Y.0002.000000T0000Z-200727T1400Z/
/O.EXA.KBRO.RP.S.0003.000000T0000Z-200727T1400Z/
Coastal Kenedy-
450 AM CDT Sun Jul 26 2020

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 9 AM CDT MONDAY...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY MORNING...

* WHAT...For the High Surf Advisory, large breaking waves of 6 to
  11 feet in the surf zone. For the Coastal Flood Advisory, minor
  coastal flooding. For the High Rip Current Risk, dangerous rip 
  currents.

* WHERE...Coastal Kenedy County.

* WHEN...For the High Surf Advisory, until 9 AM CDT Monday. For 
  the Coastal Flood Advisory, until 7 PM CDT this evening. For 
  the High Rip Current Risk, through Monday morning.

* IMPACTS...Nuisance flooding is expected, with water reaching or
  pushing into the dunes across North Padre Island. Vehicles,
  except those with four wheel drive and high wheel bases, will be
  unable to be driven on the beach. Minor to moderate beach 
  erosion is expected. Dangerous swimming and surfing conditions 
  and localized beach erosion. Rip currents can sweep even the 
  best swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

TXZ256-257-261800-
/O.CON.KBRO.CF.Y.0006.000000T0000Z-200727T0000Z/
/O.CON.KBRO.SU.Y.0002.000000T0000Z-200727T1400Z/
/O.CON.KBRO.RP.S.0003.000000T0000Z-200727T1400Z/
Coastal Willacy-Coastal Cameron-
450 AM CDT Sun Jul 26 2020

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT MONDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* WHAT...For the High Surf Advisory, large breaking waves of 6 to
  11 feet in the surf zone. For the Coastal Flood Advisory, minor
  coastal flooding. For the High Rip Current Risk, dangerous rip 
  currents.

* WHERE...Coastal Cameron and Coastal Willacy Counties.

* WHEN...For the High Surf Advisory, until 9 AM CDT Monday. For 
  the Coastal Flood Advisory, until 7 PM CDT this evening. For 
  the High Rip Current Risk, through Monday morning.

* IMPACTS...Nuisance flooding is expected, with water reaching 
  or pushing into the dunes on South Padre Island. Vehicles, 
  except those with four wheel drive and high wheel bases, will 
  be unable to be driven on the beach. This includes locations 
  north of Public Beach Access #3. Minor to moderate beach 
  erosion is expected. Dangerous swimming and surfing conditions 
  and localized beach erosion. Rip currents can sweep even the 
  best swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

Castillo
085 
WHUS44 KBRO 261712 AAA
CFWBRO

Coastal Hazard Message...UPDATED
National Weather Service Brownsville TX
1212 PM CDT Sun Jul 26 2020

TXZ256-257-351-270200-
/O.CON.KBRO.CF.Y.0006.000000T0000Z-200727T0000Z/
/O.CON.KBRO.SU.Y.0002.000000T0000Z-200727T1400Z/
/O.CON.KBRO.RP.S.0003.000000T0000Z-200727T1400Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
1212 PM CDT Sun Jul 26 2020

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT MONDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* WHAT...For the High Surf Advisory, large breaking waves of 7 
  to 8 feet in the surf zone. For the Coastal Flood Advisory, 
  minor coastal flooding. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy 
  Counties.

* WHEN...For the High Surf Advisory, until 9 AM CDT Monday. For 
  the Coastal Flood Advisory, until 7 PM CDT this evening. For 
  the High Rip Current Risk, through Monday morning.

* IMPACTS...Nuisance flooding is expected, with water reaching 
  or pushing into the dunes on South Padre Island. Vehicles, 
  except those with four wheel drive and high wheel bases, will 
  be unable to be driven on the beach. This includes locations 
  north of Public Beach Access #3. Minor to moderate beach 
  erosion is expected. Dangerous swimming and surfing conditions 
  and localized beach erosion. Rip currents can sweep even the 
  best swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
433 
WHUS44 KBRO 270002 AAA
CFWBRO

Coastal Hazard Message...UPDATED
National Weather Service Brownsville TX
702 PM CDT Sun Jul 26 2020

TXZ256-257-351-271000-
/O.EXP.KBRO.CF.Y.0006.000000T0000Z-200727T0000Z/
/O.CON.KBRO.SU.Y.0002.000000T0000Z-200727T1400Z/
/O.CON.KBRO.RP.S.0003.000000T0000Z-200727T1400Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
702 PM CDT Sun Jul 26 2020

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT MONDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* WHAT...For the High Surf Advisory, large breaking waves of up 
  to 7 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy 
  Counties.

* WHEN...For the High Surf Advisory, until 9 AM CDT Monday. For 
  the High Rip Current Risk, through Monday morning.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
045 
WHUS44 KBRO 270848
CFWBRO

Coastal Hazard Message
National Weather Service Brownsville TX
348 AM CDT Mon Jul 27 2020

TXZ256-257-351-271400-
/O.EXT.KBRO.RP.S.0003.000000T0000Z-200728T1200Z/
/O.CON.KBRO.SU.Y.0002.000000T0000Z-200727T1400Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
348 AM CDT Mon Jul 27 2020

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH TUESDAY MORNING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING...

* WHAT...For the High Surf Advisory, large breaking waves of up 
  to 7 feet in the surf zone. For the High Rip Current Risk, 
  dangerous rip currents.

* WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy 
  Counties.

* WHEN...For the High Surf Advisory, until 9 AM CDT this 
  morning. For the High Rip Current Risk, through Tuesday 
  morning.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion. Rip currents can sweep even the best
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

Brady
312 
WHUS44 KBRO 271338
CFWBRO

Coastal Hazard Message
National Weather Service Brownsville TX
838 AM CDT Mon Jul 27 2020

TXZ256-257-351-272300-
/O.CAN.KBRO.SU.Y.0002.000000T0000Z-200727T1400Z/
/O.CON.KBRO.RP.S.0003.000000T0000Z-200728T1200Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
838 AM CDT Mon Jul 27 2020

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY
MORNING...
...HIGH SURF ADVISORY IS CANCELLED...

* WHAT...Dangerous rip currents.

* WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy 
  Counties.

* WHEN...Through Tuesday morning.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this high surf advisory went out at Jul 25, 1:07 AM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jul 25, 1:07 AM CDT, 2 hours 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
107 AM CDT Sat Jul 25 2020

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Currently, VFR conditions are prevailing across the
Rio Grande Valley, but aviation conditions will deteriorate
throughout the day on Saturday as Tropical Storm Hanna approaches
the Texas coast. This will lead to a very complicated and low
confidence forecast continues over the next 24 hours, with
amendments likely to the TAFs periodically. Showers and isolated
thunderstorms from the rain bands associated with Hanna should
start to impact the airfields early Saturday morning. By late
morning, winds will become very gusty, gusting between 35-45+
knots through Saturday night, with off/on heavy rain and
occasional rumbles of thunder. Wind directions will shift through
the period. Included low- level wind shear for all 3 TAF sites for
wind speeds/gusts between 40-60 knots at about 2000 feet above
ground level.

&&

.PREV DISCUSSION... /issued 647 PM CDT Fri Jul 24 2020/

..00z Aviation Update...

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...A very complicated and low confidence forecast over
the next 24 hours, with amendments likely to the TAFs periodically
as Tropical Storm Hanna approaches the lower Texas coast. The
main hazards in this TAF period are heavy rainfall, reducing
visibilities and ceilings, and very strong winds, including low-
level wind shear occurring over a few airports.

VFR conditions will prevail this evening, with light easterly
winds transitioning to southerly winds later this evening. Winds
will gradually turn westerly/northwesterly overnight tonight and
increase through the day on Saturday. By late morning,
west/northwest winds will become very gusty, gusting between
30-40+ knots through Saturday afternoon, with off/on heavy rain
and occasional rumbles of thunder. Included low-level wind shear
for MFE and HRL for wind speeds/gusts between 40-50 knots at 2000
feet above ground level. Although there is still lots of
uncertainty with timing and duration of the heavy rain/winds,
forecast confidence is very high that hazardous flying conditions
will occur starting overnight tonight and will continue to
deteriorate through the day tomorrow.

Overall forecast confidence: low

PREV DISCUSSION... /issued 440 PM CDT Fri Jul 24 2020/

.TROPICAL STORM HANNA THREATENS DEEP SOUTH TEXAS WITH DANGEROUS
FLOODING...

SHORT TERM (Now through Sunday Night): GOES-16 visible satellite
imagery continues to show better development of Tropical Storm Hanna
as it continues to move west-northwest across the northwest Gulf.
Deep convection continues to develop around its center. Latest
position from the NHC, as of 1 PM CDT, has the center of TS Hanna
located at 27.3N and 93.7W, moving west-northwest at 9 mph. KBRO
radar has been fairly quiet over land today, with most of the shower
and thunderstorm activity remaining offshore and on the immediate
coastline. Consistent runs of the HRRR have shown isolated to
scattered showers and thunderstorms developing across the CWA
later this afternoon and into this evening. Will continue to
monitor for heavy shower and thunderstorm development.

The NHC has the center of Hanna making landfall around Baffin Bay
either late Saturday afternoon or early Saturday evening, with it
turning more southwestward after landfall. Further strengthening of
TS Hanna is looking more and more likely at this point, with NHC
expecting a hurricane forming by the time it makes landfall. As of 4
PM CDT, Tropical Storm Warnings remain in effect across the lower
Texas coastal waters, all of Jim Hogg, Brooks, Kenedy, and Willacy
Counties, northern Hidalgo County, and coastal Cameron County.

The main impact with TS Hanna for deep South Texas continues to be
very heavy rainfall, which may produce life-threatening flash
flooding. Model guidance consensus has shifted the heaviest
precipitation slightly southward across the BRO CWA over the past 12
hours. The Weather Prediction Center (WPC) has included all of deep
South Texas in a Moderate Risk of FFG exceedance for D2 (Saturday)
and a Slight Risk of FFG exceedance for D3 (Sunday). Given all of
this and the possibility of Hanna further strengthening, went ahead
and increased QPF to reflect a general total rainfall accumulation
between 5 and 10 inches, with isolated amounts up to 15 inches,
across the CWA -- majority falling Saturday morning through early
Monday morning. A Flash Flood Watch remains in effect for all of
deep South Texas from 7 AM Saturday through 7 PM Sunday.

Another impact from TS Hanna will be tidal runup and minor coastal
flooding along the coast, with wave heights from swell and wind
waves building between 8 (nearshore) and 15 (offshore) feet. As a
result, surf conditions at local beaches of South Padre Island and
Boca Chica will become extremely rough and dangerous, with strong
rip currents, beginning this evening and continuing through the
majority of the weekend. A Coastal Flood Advisory remains in effect
from 4 AM Saturday until 7 PM CDT Sunday.

LONG TERM (Monday through Friday): As the remnants of Hanna
continue moving west over northern and central Mexico, broad
weakness in the 500 mb pattern will prevail over the TX coastline.
This in combination with the lingering tropical moisture over TX
and the western Gulf of Mex will maintain the threat of conv
throughout the first half of next week. After Wed, 500 mb ridging
will then build back east over the TX coastline which will start
shutting down the conv chcs over Deep South TX and the RGV during
the last half of the work week as the airmass dries out and
stabilizes. The cld cover and higher pops will likely hold down
the overall temps to near or a little below climo through Wed with
temps warming back up to above climo from Thurs through Sat.

MARINE (Now through Sun Night): Buoy 42020 reported north winds
around 14 knots, gusting to around 16 knots, with seas just above
4 feet with a period of 6 seconds at 1440 CDT/1940 UTC. Moderate
northerly winds and seas will persist through the rest of the
afternoon as Tropical Storm Hanna continues to progress westward
into the northwest Gulf of Mexico. Marine conditions will become
adverse beginning tonight with strong winds and increasing swell
as Hanna approaches the lower Texas coast, making landfall near
Baffin Bay early Saturday evening. Tropical storm force wind gusts
are likely, especially across the northern Gulf and bay waters
Saturday into Sunday morning. Tropical Storm Warnings remain in
effect for all of the lower Texas coastal waters, including the
Laguna Madre. Follow the latest updates on Tropical Storm Hanna
from the National Hurricane Center.

Mon through Wed: Surface ridging over the Gulf of Mex will
maintain a light to moderate onshore flow pattern along the lower
TX coastline next week with Bay condiions remaining below SCA
levels through midweek. The lower TX Gulf waters may see some
swells edging up into SCEC territory, but for now do not expect
any SCA conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  87  79  89  79 /  90  80  60  50
BROWNSVILLE          87  80  89  79 /  90  80  60  50
HARLINGEN            87  78  89  77 /  90  80  70  60
MCALLEN              88  78  88  78 /  90  80  70  60
RIO GRANDE CITY      92  77  89  77 /  90  80  70  60
SOUTH PADRE ISLAND   86  81  85  81 /  90  80  60  50

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Hurricane Warning for TXZ250-251-351.

     Tropical Storm Warning for TXZ248-249-252>257-353.

     Flash Flood Watch from 7 AM CDT this morning through Sunday
     evening for TXZ248>257-351-353.

     Coastal Flood Advisory from 4 AM early this morning to 7 PM CDT
     Sunday for TXZ256-257-351.

GM...Hurricane Warning for GMZ135-155-175.

     Tropical Storm Warning for GMZ130-132-150-170.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Aviation Update...69-Farris
Hazardous weather outlook, Jul 24, 10:43 PM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
1043 PM CDT Fri Jul 24 2020

TXZ248>257-351-353-260345-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
1043 PM CDT Fri Jul 24 2020

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

A Hurricane Warning is in effect for Kenedy and Brooks County.

A Tropical Storm Warning is in effect for Jim Hogg, Zapata,
Starr, Willacy, Hidalgo, and Cameron County.

A Coastal Flood Advisory is in effect for the coastal portions of
Cameron, Willacy, and Kenedy counties beginning at 4 AM CDT
Saturday.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The Hurricane Warning will remain in effect for Kenedy and Brooks
County.

A Tropical Storm Warning will remain in effect for Jim Hogg,
Zapata, Starr, Willacy, Hidalgo, and Cameron County.

A Flash Flood Watch is in effect for all of Deep South Texas and
the Rio Grande Valley from 7 AM CDT Saturday until 7 PM CDT
Sunday.

The Coastal Flood Advisory for the coastal portions of Cameron,
Willacy, and Kenedy counties will remain in effect until 7 PM CDT
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS Brownsville Office while
following all local, state, and CDC guidelines.

GMZ130-132-135-150-155-170-175-260345-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
1043 PM CDT Fri Jul 24 2020

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

A Hurricane Warning is in effect for the Laguna Madre and the
Gulf of Mexico waters from Port Mansfield to Baffin Bay out 60
nautical miles offshore.

A Tropical Storm Warning is in effect for the Laguna Madre and the
Gulf of Mexico waters from Port Mansfield to the Rio Grande out
60 nautical miles offshore.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Hurricane Warning will remain in effect for the Laguna Madre
and the Gulf of Mexico waters from Port Mansfield to Baffin Bay
out 60 nautical miles offshore until early Sunday morning.

The Tropical Storm Warning will remain in effect for the Laguna
Madre and Gulf of Mexico waters from from Port Mansfield to the
Rio Grande out 60 nautical miles offshore until early Sunday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS Brownsville Office while
following all local, state, and CDC guidelines.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 9:54 PM CDTHurricane WarningBROBrooks, Kenedy, Willacy28 hr
Jul 25, 3:59 AM CDTStorm Surge WarningBROKenedy25 hr
Jul 25, 4:00 AM CDTRip Current StatementBROKenedy72 hr
Jul 25, 9:07 AM CDTSpecial Weather StatementBROBrooks, Cameron, Kenedy, Willacy83 min
Jul 25, 12:40 PM CDTSpecial Weather StatementBROCameron, Willacy20 min
Jul 25, 2:54 PM CDTAreal Flood AdvisoryBROCameron, Kenedy, Willacy3 hr
Jul 25, 3:12 PM CDTAreal Flood AdvisoryBROKenedy4 hr
Jul 25, 3:46 PM CDTAreal Flood AdvisoryBROCameron4 hr
Jul 25, 4:02 PM CDTSpecial Marine WarningBRO58 min
Jul 25, 4:29 PM CDTSpecial Marine WarningBRO61 min
Jul 25, 5:01 PM CDTSpecial Marine WarningBRO59 min
Jul 25, 5:35 PM CDTFlash Flood WarningBROCameron, Kenedy, Willacy10 hr
Jul 25, 5:45 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Kenedy, Willacy4 hr
Jul 25, 6:03 PM CDTSpecial Marine WarningBRO117 min

Nearby

High Surf Advisories in Texas, 2020Every high surf advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.